Jump to content
CrazyBoards.org

Recommended Posts

I am on prozac and abilify, will that effect my use of the drug ecstasy (MDMA)?

I head that SSRIs kill the high completly, which is dissapointing to say the least.

<{POST_SNAPBACK}>

I think that you really need to post this on the substance abuse board.  I have no personal experience, but I do know that an SSRI+MDMA combo can cause serotonin syndrome which can be fatal.  I hope someone else can help here.

Katie ;)

Link to comment
Share on other sites

I have no idea, but your use of ecstasy might effect your ability to not be a spaced-out idiot.  Unless, of course, that is what you are going for. 

BTW, how old are you?  I thought ecstasy died out a long time ago.  Guess I am just an old fart.

Link to comment
Share on other sites

LOL @ old fart.

The only reason I know anything about it is a psych friend thinks in certain clinical uses it could be a great tool. He would never advocate anyone self medicating with E.

Ive heard the low after the high isn't so great. Seratonin depletion isn't a good idea for crazy people.

CC~

Link to comment
Share on other sites

ugh dont mix this stuff.. one time i was on 150mg effexor immediate release (this was back in 1998), and i took one hit of ecstasy and i thought it did nothing, i sat around and played video games while everyone else got caught up in conversation and started "bonding" like people often do on E.  anyways, later on the next day i went to take my 150mg effexor and i got really sick and puked it up, and THEN i started tripping for the next week and a half!!

anyways after major delusions and hallucinating and thinking i was going to move far away and start a career, i dropped out of college and then reality came back in.  eventually i salvaged my college career and got the degree, but it was majorly bad.

so yeah dont mix the SSRIs and E. thanx. ;)

Link to comment
Share on other sites

Yes, there is some evidence to suggest that mdma and other amphetamines are counteracted by ssris.

There is also more significant emperical evidence to suggest that taking xtc whilst on an ssri substantially increases the risk of serotonin syndrome. Believe me you dont want this.

Exercise with caution.  In my opinion if you need to take an anti-depressant every day you shouldnt be screwing around with recreational drugs.

Link to comment
Share on other sites

Effexor is very different from Prozac so the experience with the former wouldn't really give any insight as to the experience on the latter.

Also an old fart here-- Was on Prozac in the early-mid 90s and was also having my E honeymoon at the same time.  I told my shrink that I dabbled in E and asked if my heart would explode or not and he essentially said some people report better effects from the E and no, it won't really kill me if I don't take 12 tabs in a night.

I tested the theory.  I've always been a pretty vanilla drug taker.  I've only ever done a full pill one time--I always half or quarter my pills and it's rare that I'll take the other half in the same night.  So on half a pill (again-- early-mid 90s and the E was much stronger and far better than it is now--yes, I've also tested this theory) with my Prozac, it was fucking fantastic.  I had a great time.  It felt wonderful.

And the comedown was one of the worst I've ever had.  I'm not one who gets bad comedowns because of my miniscule intake, but with the seratonin boost of the prozac on top of the seratonin boost of the E, and then the comedown where my brain decides to flush it all down the drain....  Horrible.  F.  Ick.  (Being the pinnacle of maturity that I was at the time, I got off the prozac cold turkey and was a total nightmare for a month.)

So yes--it will affect it most likely.  And yes, it will probably still be good.  Watch your intake.  Limit yourself to one pill and make sure you know who you get it from and what kind it is.  Stick with the rolly-chill type over the hyper-manic-dance-dance-dance-speed-riddled type.  Make sure you've got a couple days afterwards where you're not going to need to be in top form because you're gonna take a while to recover.  Your brain is going to have to figure out how to balance everything out.  I'd tell you to not even do it, but I know how effective an answer that is.  (Read: not at all.)

Interesting aside:  While essentially med-free about a year ago, I dipped my toes back into the E pool.  It wasn't nearly as strong as the stuff I got in the 90s and not even a quarter as good.  But oddly, it did help me have a few epiphanies with my depression.  The boost of seratonin put me into deep-thought mode and while a friend of mine was chatting with her newfound pill-induced-soulmates, I realised that happiness is up to me to achieve and though the happiness I was experiencing right then was drug induced and not exactly a trustworthy feeling, there wasn't a reason I shouldn't pursue that sort of happiness through modern (read: legal) medicine with my doctor.  I had been avoiding doctors and going on meds for a long time because I just didn't want to face my depression.  The E actually helped me get over that.  I'm not saying it's something that everyone should go out and try, but I also don't agree that it's the evil thing that people tend to think it is.

Link to comment
Share on other sites

  • 3 weeks later...

really, really not a good combo.

E's make your brain release lots of serotonin. SSRI's mean it hangs around transmitting in the synaptic clefts for longer.

So - you will end up with a huge dose of serotonin which can be fatal (serotonin syndrome etc).

& then a few days later (if you survive it) - your brain will be massively short on serotonin, as you will be releasing less because of the E's, & also you won't have been resynthesising the stuff as fast as normal - so at the minimum a massive downer, at worst the serotonin shortage could quite possibly kill you. (I'm not a MD, I'm an undergrad psych student - so I know the theoretical brain chemistry, but i don't know the cse literature in depth enoug to know whether this has happened yet. It's definitely possible & will at the lest make the depression worse).

Link to comment
Share on other sites

Abilify? It's really new to Europe so I dunno much about the pharmacology - but given that nearly all drugs of abuse produce a massive dopamine spike in the nucleus accumbens (i think it's there anyway - please forgive me, memory's a bit hazy today), and the prevailing view of psychosis (& the usual mode of action of antipsychotics like Abilify) is on the dopimiergic system - I'd guess that abilify might block the 'rush' or sense of reward from taking E's and also that E's might well make psychotic symptoms & / or side effects worse (& mucking round with Parkinsonian stuff is seriously not recommended).

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...